Alert archive / Iowa / Flash Flood Watches in 2011
Flash Flood Watch 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Jul 23, 2011, 2:32 PM CDT for 4 counties in Illinois; 13 counties in Iowa. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2011, 2:32 PM CDT (19:32 UTC)
- Expired
- Jul 24, 2011, 4:03 AM CDT
- In force
- 14 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 56 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2622 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
896 WGUS63 KDVN 231932 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 232 PM CDT SAT JUL 23 2011 ...HEAVY RAIN POSSIBLE THIS AFTERNOON AND TONIGHT... .RAINFALL OF 3 TO 6 INCHES FELL ACROSS MANY LOCATIONS LAST NIGHT FROM NEAR INTERSTATE 80 AND NORTHWARD. WITH THE GROUND ALREADY SATURATED THE POTENTIAL FOR FLASH FLOODING HAS INCREASED. ADDITIONAL THUNDERSTORMS DEVELOPING IN CENTRAL IOWA WILL BE MOVING EASTWARD INTO PORTIONS OF EASTERN IOWA ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. MORE THUNDERSTORMS WILL BE ARRIVING FROM MINNESOTA TONIGHT. SEVERAL INCHES OF RAINFALL IS POSSIBLE FROM STRONG THUNDERSTORMS WHICH WOULD CAUSE FLASH FLOODING. IAZ040>042-051>054-063>068-ILZ001-002-007-240345- /O.NEW.KDVN.FF.A.0007.110723T1932Z-110724T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL 232 PM CDT SAT JUL 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS... CARROLL...JO DAVIESS AND STEPHENSON. IN IOWA...BENTON... BUCHANAN...CEDAR...CLINTON...DELAWARE...DUBUQUE...IOWA... JACKSON...JOHNSON...JONES...LINN...MUSCATINE AND SCOTT. * THROUGH SUNDAY MORNING * THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE SEVERAL INCHES OF RAINFALL IN A SHORT TIME WHICH WILL INCREASE THE FLASH FLOOD THREAT. * FLASH FLOODING IS ESPECIALLY LIKELY NORTH OF INTERSTATE 80 WHERE SOILS ARE SATURATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ HAASE
3 follow-up statements
000 WGUS63 KDVN 232054 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 354 PM CDT SAT JUL 23 2011 ...HEAVY RAIN POSSIBLE THIS AFTERNOON AND TONIGHT... .RAINFALL OF 3 TO 6 INCHES FELL ACROSS MANY LOCATIONS LAST NIGHT FROM NEAR INTERSTATE 80 AND NORTHWARD. WITH THE GROUND ALREADY SATURATED THE POTENTIAL FOR FLASH FLOODING HAS INCREASED. ADDITIONAL THUNDERSTORMS DEVELOPING IN CENTRAL IOWA WILL BE MOVING EASTWARD INTO PORTIONS OF EASTERN IOWA ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. MORE THUNDERSTORMS WILL BE ARRIVING FROM MINNESOTA TONIGHT. SEVERAL INCHES OF RAINFALL IS POSSIBLE FROM STRONG THUNDERSTORMS WHICH WOULD CAUSE FLASH FLOODING. ILZ009-240500- /O.EXA.KDVN.FF.A.0007.000000T0000Z-110724T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITESIDE- INCLUDING THE CITIES OF...STERLING...ROCK FALLS 354 PM CDT SAT JUL 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHWEST ILLINOIS... INCLUDING THE FOLLOWING AREA...WHITESIDE. * THROUGH SUNDAY MORNING * THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE SEVERAL INCHES OF RAINFALL IN A SHORT TIME WHICH WILL INCREASE THE FLASH FLOOD THREAT. * FLASH FLOODING IS ESPECIALLY LIKELY NORTH OF INTERSTATE 80 WHERE SOILS ARE SATURATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ IAZ040>042-051>054-063>068-ILZ001-002-007-240500- /O.CON.KDVN.FF.A.0007.000000T0000Z-110724T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL 354 PM CDT SAT JUL 23 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...JO DAVIESS AND STEPHENSON. IN IOWA...BENTON...BUCHANAN...CEDAR... CLINTON...DELAWARE...DUBUQUE...IOWA...JACKSON...JOHNSON... JONES...LINN...MUSCATINE AND SCOTT. * THROUGH SUNDAY MORNING * THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE SEVERAL INCHES OF RAINFALL IN A SHORT TIME WHICH WILL INCREASE THE FLASH FLOOD THREAT. * FLASH FLOODING IS ESPECIALLY LIKELY NORTH OF INTERSTATE 80 WHERE SOILS ARE SATURATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ HAASE
964 WGUS63 KDVN 240243 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 943 PM CDT SAT JUL 23 2011 ...MORE HEAVY RAIN POSSIBLE OVERNIGHT... .RAINFALL OF 3 TO 6 INCHES FELL ACROSS MANY LOCATIONS LAST NIGHT FROM NEAR INTERSTATE 80 AND NORTHWARD. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS THE WATCH AREA. ANY STORMS THAT DEVELOP WILL BE FAIRLY SLOW MOVING AND CAPABLE OF PRODUCING HEAVY RAINFALL IN EXCESS OF AN INCH... ESPECIALLY IN LOCATIONS THAT SEE REPEATED ACTIVITY. WITH THE GROUND ALREADY SATURATED THE THREAT FOR FLASH FLOODING HAS INCREASED. IAZ040>042-051>054-063>068-ILZ001-002-007-009-241045- /O.CON.KDVN.FF.A.0007.000000T0000Z-110724T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS 943 PM CDT SAT JUL 23 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...JO DAVIESS...STEPHENSON AND WHITESIDE. IN IOWA...BENTON... BUCHANAN...CEDAR...CLINTON...DELAWARE...DUBUQUE...IOWA... JACKSON...JOHNSON...JONES...LINN...MUSCATINE AND SCOTT. * UNTIL 7 AM CDT SUNDAY * THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE OVERNIGHT. DUE TO THE EXTREME AMOUNTS OF RAINFALL THAT HAS ALREADY FALLEN ACROSS MUCH OF THE WATCH AREA...ANY ADDITIONAL RAINFALL WILL LIKELY GO INTO RUNOFF AND INCREASE THE THREAT FOR FLASH FLOODING. * RUNOFF FROM ANY ADDITIONAL HEAVY RAINFALL MAY RESULT IN RAPID RISES ON CREEKS...STREAMS AND SMALL RIVERS... AND URBAN STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
046 WGUS63 KDVN 240903 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 403 AM CDT SUN JUL 24 2011 ...HEAVY RAINFALL NO LONGER EXPECTED... .THUNDERSTORMS DEVELOPING OVER EASTERN IOWA THIS MORNING ARE EXPECTED TO PRODUCE ONLY BRIEF HEAVY DOWNPOURS. HEAVY RAINFALL AMOUNTS ARE NO LONGER EXPECTED AND THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED. IAZ040>042-051>054-063>068-ILZ001-002-007-009-241015- /O.CAN.KDVN.FF.A.0007.000000T0000Z-110724T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS 403 AM CDT SUN JUL 24 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND IOWA HAS BEEN CANCELLED. SCATTERED THUNDERSTORMS DEVELOPING AND MOVING THROUGH EASTERN IOWA AND NORTHWEST ILLINOIS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL RATES EARLY THIS MORNING. WHILE LOCAL RAINFALL AMOUNTS OVER 1 INCH WILL BE POSSIBLE...THE THREAT OF RESULTING FLASH FLOODING IS LOW. $$ SHEETS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 23, 3:12 AM CDT, 11 hours 20 minutes earlier.
Area forecast discussion, Jul 23, 3:12 AM CDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 AM CDT SAT JUL 23 2011
.DISCUSSION...
WILL BE ABBREVIATED AS BACK BUILDING AND TRAINING OF STORMS CONTINUES
ACROSS NORTH 1/3. THIS IS RAISING RISK OF FLASH FLOODING WITH 1 TO
LOCALLY NEAR 4 INCHES ALREADY HAS FALLEN ACROSS MUCH OF THE NORTH
AND ANOTHER 1 TO 3 PLUS INCHES SUGGESTED NEXT 3 TO 6 HOURS. THIS
FLASH FLOOD RISK IS MORE SIGNIFICANT AS GROUND HAS BEEN SO DRY BUT
LATEST REPORTS SUGGESTS GROUND NOW BECOMING SATURATED IN LOCATIONS
WITH NEAR TO OVER 3 INCHES AND RISK OF UP TO AN ADDITIONAL 3
INCHES POSSIBLE. HIGHEST POPS THIS MORNING WITH ONGOING BACK-
BUILDING OF STORMS THAT SHOULD MAINLY DEPART BY MID DAY. THIS
AFTERNOON...RISK OF NEW STORMS WITH EXISTING OUTFLOW BOUNDARIES
AND AGAIN LOTS OF INSTABILITY BY LATE AFTERNOON FOR LATER SHIFTS
TO RECONSIDER. TONIGHT...KEPT CHANCE POPS NORTH BUT EVIDENCE RISK
OF ANY MORE STORMS TO BE LESS DUE STRONG CONVECTION THAT HAS AND
WILL OCCUR INTO MID TO LATE MORNING. LATER SHIFTS MAY BE ABLE TO
REDUCE POPS.
WILL KEEP HEAT HEADLINES AS IS WITH SOME QUESTION OF HOW WARM THE
NORTH GETS THIS AFTERNOON DUE TO CONVECTION FOR DAY SHIFT TO
RECONSIDER.
MONDAY THROUGH FRIDAY...MINOR CHANGES. COOLER AND DRY WITH SLIGHTLY
BELOW NORMAL TEMPERATURES INTO TUESDAY. THEN BACK TO ABOVE NORMAL
WITH INCREASING CHANCE OF STORMS AGAIN BY LATER PORTION OF THE NEW
WEEK WITH NEAR HEAT ADVISORY READINGS IN AFTERNOON OVER AT LEAST
SOUTH SECTIONS WEDNESDAY INTO FRIDAY. ..NICHOLS..
&&
.AVIATION...
INTERMITTENT RISK OF THUNDERSTORMS WITH MVFR VISIBILITIES IN PRECIPITATION
AT CID AND DBQ TERMINALS UNTIL 15 TO 18Z OR 10 TO 1 PM. OTHERWISE VFR
CONDITIONS TO DOMINATE ALL TERMINALS WITH PERIODS OF HAZE 5 TO 6 MILES
ALL BUT BURLINGTON TERMINAL TODAY INTO THIS EVENING. SLIGHT CHANCE OF
STORMS TO REDEVELOP LATE TODAY INTO TONIGHT. SOUTH WINDS OF 5 TO 15
MPH EXCEPT GUSTY TO 40 MPH IN ANY STORMS. ..NICHOLS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT SUNDAY FOR
BENTON-BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR DES MOINES-
HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
EXCESSIVE HEAT WARNING FROM 1 PM THIS AFTERNOON TO 7 AM CDT
SUNDAY FOR CEDAR-IOWA-JOHNSON-MUSCATINE-SCOTT.
IL...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT SUNDAY FOR
CARROLL-JO DAVIESS-STEPHENSON.
EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR HANCOCK-
HENDERSON-MCDONOUGH-MERCER-WARREN.
EXCESSIVE HEAT WARNING FROM 1 PM THIS AFTERNOON TO 7 AM CDT
SUNDAY FOR BUREAU-HENRY IL-PUTNAM-ROCK ISLAND-WHITESIDE.
MO...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR CLARK-SCOTLAND.
&&
NICHOLSHazardous weather outlook, Jul 23, 4:20 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 420 AM CDT SAT JUL 23 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-240900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 420 AM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED MAINLY THIS MORNING...WITH THE BEST CHANCES BEING ALONG AND ESPECIALLY NORTH OF INTERSTATE 80. AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS MAY BE POSSIBLE. LOCALLY HEAVY RAINS MAY ACCOMPANY ANY STORMS...MAINLY THIS MORNING. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR AREAS ROUGHLY ALONG AND SOUTH OF A LINE FROM MOLINE TO WILLIAMSBURG. A HEAT ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND TONIGHT FOR LOCATIONS ROUGHLY NORTH OF THIS LINE. PLEASE SEE THE LATEST NATIONAL WEATHER SERVICE HEAT WARNING AND ADVISORY STATEMENTS FOR MORE COMPLETE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS LOCATIONS SOUTH OF THE I-80 CORRIDOR. HEAT INDEX VALUES OF 95 TO OVER 100 DEGREES ARE EXPECTED IN THE AFTERNOON AND EARLY EVENING. HEAT ADVISORIES OR WARNINGS MAY EXTENDED UNTIL A COOL FRONT PASSES. THUNDERSTORMS ARE POSSIBLE...MAINLY ALONG AND AHEAD OF THE ADVANCING COOL FRONT. A FEW STORMS COULD APPROACH SEVERE LIMITS MAINLY IN THE AFTERNOON AND EVENING WITH STRONG AND POSSIBLY DAMAGING WINDS THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR. WEDNESDAY THROUGH FRIDAY...CHANCES FOR THUNDERSTORMS RETURN. IT IS TOO EARLY TO ASSESS ANY SEVERE RISK AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA. ANY REPORTS OF HEAVY RAIN OVER 1 INCH OR ANY WATER ISSUES WOULD BE APPRECIATED. NICHOLS
In the hours before
Local storm report, Jul 23, 11:09 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1109 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN ERIE 41.66N 90.08W
07/23/2011 M3.17 INCH WHITESIDE IL TRAINED SPOTTER
SINCE MIDNIGHT
&&
TOMOLocal storm report, Jul 23, 11:23 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HEAVY RAIN 3 NNE CEDAR RAPIDS 42.01N 91.64W
07/23/2011 M3.90 INCH LINN IA TRAINED SPOTTER
&&
TOMOLocal storm report, Jul 23, 12:33 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1233 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HEAVY RAIN DEWITT 41.82N 90.55W
07/23/2011 M4.47 INCH CLINTON IA NWS EMPLOYEE
STORM TOTAL SINCE LAST EVENING.
&&
STEVEKLocal storm report, Jul 23, 12:50 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1250 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN STANLEY 42.64N 91.81W
07/23/2011 M5.10 INCH BUCHANAN IA CO-OP OBSERVER
RAINFALL THE PAST 24 HOURS.
&&
HAASELocal storm report, Jul 23, 1:44 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
144 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND DMG FOLLETTS 41.75N 90.35W
07/23/2011 CLINTON IA EMERGENCY MNGR
APPARENT MICROBURST. TREES DOWN AND PARTIAL ROOFS OFF 3
HOMES. ALSO BARN ROOF OFF. ESTIMATED TIME. DELAYED
REPORT.
&&
HAASELocal storm report, Jul 23, 2:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
228 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/23/2011 M3.20 INCH LINN IA TRAINED SPOTTER
24 HOUR RAINFALL
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:10 PM CDT | Special Weather Statement | DVN | Henderson | 50 min |
| Jul 23, 6:34 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 45 min |
| Jul 22, 7:45 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 60 min |
| Jul 22, 8:59 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 61 min |
| Jul 22, 9:43 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 62 min |
| Jul 22, 9:53 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 67 min |
| Jul 22, 10:11 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Scott | 64 min |
| Jul 22, 10:54 PM CDT | Special Weather Statement | DVN | Benton, Cedar, Iowa, Johnson, Jones, Linn | 51 min |
| Jul 23, 1:19 AM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Dubuque | 116 min |
| Jul 23, 3:00 AM CDT | Flash Flood Warning | DVN | Buchanan, Delaware | 6 hr |
| Jul 23, 3:34 AM CDT | Special Weather Statement | DVN | Clinton, Jackson, Jones, Linn | 86 min |
Nearby
Flash Flood Watches in Iowa, 2011Flash Flood Watches in Illinois, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.